I am on a 3 week trial without medication!

I am om a three week trial without my levothyroxine (125mg). On no meds at all.

Already, my aching muscles and swollen painful, dead arms have improved!

Evidence I feel,that my symptoms are 'caused' by levo and are not hypo symptoms.

Expressed this to endo who is supporting me through this process.

Feel under no circumstances, I can take levo again!

(

11 Replies

oldestnewest
  • What will u take instead long term? So many feel better on other types of thyroid treatment I've noticed , interested in following this

  • Endo supporting me with accessing wp thyroid. I have already ordered from us.

    Need to see how I am though without anything.

    X

  • Felt so nad for 6years on endo, suggestions from g.p it's somatic...b*****x!

  • Maaan modfather be careful. How long have you been taking levo 6 years ? Whilst I've never stopped levo cold turkey I have heard of ppl who do and apparently this feeling better malarkey is only maintained for a few weeks and then everything comes back again with a vengeance...

    Do be ready to leg it to your endo double quick just in case. My understanding is that once deemed hypo, levo or an alternative is a med for life ( not just for Christmas :D ) Good luck and keep us informed :)

  • Yes be careful and watchful! Be mindful that you may have been taking too much so as it leaves your body you feel good but long term it will catch up with you.

  • I had very similar to you plus severe palpitations. I am well on T3 only but your Endo may be willing to trial you on a T4/T3 combination which might work too. If in the UK I believe doctors have been told not to prescribe T3 at all which is ridiculous if it gives back good health to patients.

  • Me too! I won't go back on T4 and only take T3 now. My endo has spoken to me about taking T4 again but accepted that I want a quality of life and it's vastly improved on T3.

  • I think it's very bad for your doctor to tell you to take no hormones for six weeks. Your clinical symptoms will probably worsen. If they do get worse tell him you have to take thyroid hormones and is he willing to prescribe a trial of T3 only. Why I'm suggesting this (and I know we aren't all identical) is that NDT was helpful for me but T3 did the trick. If T3 doesn't work for you then you can try NDT and there's several to choose and try.

  • Thank you all who replied.

    It is my decision to take a break from the Levo. I am taking 3 weeks out for my body to recover.

    My Endo hasn't told me to stop taking my medication, quite the opposite. He has warned me of the dangers. He did offer me T3, however, I need to know if my symptoms are Levo related or hypo related.

    Switching straight over from Levo to something else will give me information that it was the later and that T3 / NDT have taken them away.

    I have WP Thyroid on order from U.S. Endo asked me if I am willing to take this medication. When the medication arrives, I will contact my Endo for support in dosage ect (probably 3 x 0.5. grains) which I had when I was prescribed Armour.

    I hope this makes sense.

  • Of course you will feel better if you stop taking levo for a while when you are one of those who does not do well on it. BUT that is exactly the point - the feeling will only last a while and then you will get the hypo feelings much worse that before.

    Take care!

  • Hi

    I do not plan to go untreated. I just need to know if my extreme body pain and swelling is causes by levo.

    Thank you for your wishes.

You may also like...